ISMP-Temple University ADR Prevent-ERRTM: IV lorazepam infusion and propylene glycol toxicity High-dose or long-term continuous infusions of lorazepam create the potential for propylene glycol toxicity in patients.
Chew this over Manufacturers create the potential for a medication error by promoting products with items that look like the drug product but serve some other purpose.
Same but different #1
Add CARTIA to the list of drug names with different active ingredients outside of the US.
Same but different #2
Add ENTEX LA to the list of drug names with different active ingredients outside of the US.
Confusion between two forms of “EDTA”
A fatal mix-up occurred when a child was given edetate disodium instead of edetate calcium disodium (CALCIUM DISODIUM VERSENATE) during chelation therapy for autism.
New form and strength
New tablet formulation of KALETRA (lopinavir/ritonavir) has potential for confusion.
“Time outs” work Look alike and sound alike similarities between BREVIBLOC (esmolol) and BREVITAL (methohexital) create near miss situation.
Lithium in mg or mEq Confusing between units results in two errors in lithium dosing.
Nimodipine alert Thanks to your reports, changes will be made to NIMOTOP (nimodipine) labeling.
Benzocaine Public Health Advisory FDA published a new Public Health Advisory (2/10/06) concerning the risk of methemoglobinemia associated with the use of topical benzocaine sprays. Two days earlier, the VA health system removed benzocaine sprays from their practice guidelines.